MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER & BELDAR NEEDLE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER & BELDAR NEEDLE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a ¿broken introducer needle¿ was confirmed but the exact cause was unknown.The product returned for evaluation was a 21ga safecan introducer needle.The needle was returned detached, not broken, from the luer hub and safety mechanism.Gross visual evaluation of the sample found blood-like usage residue throughout.The safety mechanism clip and can were both unremarkable.Microscopic examination of the interfacing needle cannula and luer hub found no damage or other noteworthy observations on the needle and the luer hub contained an appropriate application of adhesive, both in quantity and workmanship.The edge of the adhesive fillet was cleanly formed and unremarkable.The needle diameter measured to be within specification.While the event could be confirmed based on the state of the sample, no potential evidence supporting a root cause was found.A lot history review (lhr) of recq0277 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the introducer needle was broken.No other information is available.

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER & BELDAR NEEDLE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8161483
Report Number3006260740-2018-03573
Device Sequence Number2879123
Product Code LJS
UDI-Device Identifier00801741154935
UDI-Public(01)00801741154935
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108D3
Device Lot NumberRECQ0277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1